MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

COVIDIEN LP LLC NORTH HAVEN V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number VLOCM3225
Medical Device Problem Codes Break (1069); Dull, Blunt (2407); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.Only the packaging of the product was returned.Visual inspection of the returned packaging noted an open foil pouch and retainer.It was reported that the suture thread broke, the device had bent out of its intended shape, and the tip of the needle was blunt or dull.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, after the second pass when closing an open total knee revision, the needle bent and became dull then the suture broke.The malfunction happened twice.A new suture was used.There was no patient injury.

Brand Name
V-LOC 90
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key11987658
Report Number1219930-2021-02329
Device Sequence Number3059759
Product Code GAM
UDI-Device Identifier10884521162365
UDI-Public10884521162365
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K100257
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberVLOCM3225
Device Catalogue NumberVLOCM3225
Device Lot NumberA0K0402VY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2021
Initial Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR